Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

my son is a yr old and has a horrible cough,the dr prescribed meds

but hes not getting any better.So now i have to give him albuterol treatment,has any one ever went thru this????and did your child get better????

Answer Question
 
Anonymous

Asked by Anonymous at 5:49 PM on Mar. 30, 2009 in Toddlers (1-2)

Answers (5)
  • The albuterol will make your child sound MUCH MUCH WORSE! But it only sounds that way. The meds opens the airways which allows the mucus to be coughed up. So after each treatment, ds will sound nasty. It's a very good sign! My dd has been on it several times for sever colds to bronciolitis. It's helped so much each time.
    ferdo0204

    Answer by ferdo0204 at 6:12 PM on Mar. 30, 2009

  • I have two with asthma and they're on albuterol "as needed" (and pulmicort daily)

    I'm not saying that's what your son has.

    ferdo is right, that the coughing may sound worse because the albuterol opening his airways so he can actually cough the crud up. Albuterol takes about 10 minutes to kick in...

    If it calms his coughing, make sure you let the doctor know about that. (not necessarily a bad thing, just make sure the doctor is aware of his reactions to the medication)
    TiccledBlue

    Answer by TiccledBlue at 7:03 PM on Mar. 30, 2009

  • Just a little word of advice I'm sure you already got from your doctor, but Albuterol can make them pretty hyper too. I don't give my son his treatments past 7pm so he can be in bed by 9 at the very latest. That way there is not a struggle at bedtime since it really isnt his fault he's all wound up. My son is on albuterol, singulair and Zyrtec for allergies. The only one he takes regularly is Zyrtec though. So it really depends on your doctor's reasoning behind it for me thinking it will work. But Nebulizers are great for a lot of reasons
    aidengrant07

    Answer by aidengrant07 at 10:45 PM on Mar. 30, 2009

  • My son had a bronchial attack once and had to be put on breathing treatments. It worked very well for and he did get better.

    fawn321

    Answer by fawn321 at 11:36 PM on Mar. 30, 2009

  • My son is currently on albuteral. It actually doesn't make him hyper, but for many kids it might. He usually gets better pretty quick on the breathing treatments. A word of advice - I can't give my son the treatments with the mask because he freaks out and pulls it off. Just sit your child in your lap and hold the canister up by his nose/mouth. This will suffice and it is much easier, for us anyway!
    Glowing4Caleb

    Answer by Glowing4Caleb at 9:24 AM on Mar. 31, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.